Alert archive / California / Snow Advisories in 2006
Snow Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 14, 2006, 3:51 PM PST. It took effect at Dec 15, 2006, 12:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:51 PM PST (23:51 UTC)
- In effect from
- Dec 15, 2006, 12:00 AM PST
- Expired
- Dec 15, 2006, 3:19 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 142351 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 351 PM PST THU DEC 14 2006 ...SNOW EXPECTED OVER EASTERN DEL NORTE...EASTERN HUMBOLDT...AND TRINITY COUNTIES OVERNIGHT WITH SNOW LEVELS LOWERING TO 2500 FEET BY EARLY FRIDAY MORNING... A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT BRINGING RAIN AND SNOW TO DEL NORTE...EASTERN HUMBOLDT...AND TRINITY COUNTIES OVERNIGHT. CAZ003-004-151300- /O.NEW.KEKA.SN.Y.0021.061215T0800Z-061215T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 351 PM PST THU DEC 14 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. SNOW ACCUMULATIONS OF 4 TO 6 INCHES EXPECTED BY EARLY FRIDAY MORNING. WITH THE WARM AIR AHEAD OF THE FRONT...EXPECT SNOW TO BEGIN NEAR MIDNIGHT AT 3500 TO 4000 FEET. THE PRECIPITATION WILL BE HEAVIEST AND MORE CONSISTENT WITH THE FRONTAL PASSAGE LATE TONIGHT. THE PRECIPITATION WILL TURN TO SHOWERS BEHIND THE FRONT EARLY FRIDAY MORNING. COLD AIR WILL RAPIDLY FILL IN BEHIND THE FRONT AND EXPECT THE SNOW LEVELS TO LOWER TO 2500 TO 3000 FEET BY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS46 KEKA 151119 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PST FRI DEC 15 2006 CAZ003-004-151230- /O.CAN.KEKA.SN.Y.0021.000000T0000Z-061215T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 319 AM PST FRI DEC 15 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. SNOW LEVELS OF 4000 TO 5000 FEET EARLY THIS MORNING WILL CONTINUE TO FALL AS COLDER AIR MOVES INTO THE REGION. HOWEVER PRECIPITATION WILL REMAIN SCATTERED IN NATURE AND THUS SNOWFALL AMOUNTS WILL REMAIN GENERALLY UNDER 3 INCHES TODAY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 14, 3:40 AM PST, 12 hours 11 minutes earlier.
Area forecast discussion, Dec 14, 3:40 AM PST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 340 AM PST THU DEC 14 2006 .SYNOPSIS...A DEVELOPING PACIFIC STORM WILL BRING STRONG WINDS TO THE REGION THIS AFTERNOON AND EVENING...FOLLOWED BY INCREASING RAIN TONIGHT. SNOW LEVELS WILL ALSO FALL TO AROUND 3000 FEET OVERNIGHT. MUCH COLDER TEMPERATURES AND CONTINUED UNSETTLED WEATHER CAN BE EXPECTED FOR THE WEEKEND...ALTHOUGH A BREAK IN THE WET PATTERN IS SLATED FOR NEXT WEEK. && .DISCUSSION...MAIN FORECAST CHALLENGES THIS PACKAGE ARE SHORT TERM PRECIPITATION CHANCES AND WINDS...FOLLOWED BY LONGER TERM PATTERN EVOLUTION. GFS/WRF MODELS WERE WELL INITIALIZED WITH RESPECT TO THE SURFACE AND UPPER AIR PATTERN THIS MORNING. A POWERFUL UPPER LEVEL JET (140-160 KT AT 300 MB) ROUNDING THE BASE OF THE TROUGH OUT NEAR 150W HAS PUMPED UP THE RIDGE DOWNSTREAM OVERNIGHT. THE RESULT HAS BEEN PRECIPITATION GRADUALLY SHIFTING NORTH THROUGH THE NIGHT...WITH NO RAIN ACROSS SOUTHERN PORTIONS OF THE DISTRICT AND LIGHT TO MODERATE RAIN CONTINUING IN DEL NORTE COUNTY. HEREIN LIES THE FIRST CHALLENGE...AND A SOURCE OF SIGNIFICANT DISCREPANCY BETWEEN A WETTER GFS AND DRIER WRF. IMPRESSIVE CYCLOGENESIS OUT TO SEA WILL RAMP UP THE PRESSURE GRADIENT LOCALLY...RESULTING IN DRYING SOUTHEAST FLOW FOR ALL BUT THE EXTREME NORTHERN PORTIONS OF THE DISTRICT TODAY...WHERE WEAK MID LEVEL ASCENT WILL CONTINUE. HOWEVER...I EXPECT PRECIPITATION WILL BECOME RATHER LIGHT/INTERMITTENT FOR EVEN NORTHERN AREAS BY AFTERNOON AS THE WARM FRONT CONTINUES TO PLOW WELL NORTH OF THE STATE. THUS...OUTGOING POPS REFLECT A BIAS TOWARDS THE DRIER WRF SOLUTION WITH CURRENT PRECIPITATION AND HIGH POP/LOW QPF TRENDS IN MIND. THE BIGGER STORY TODAY WILL BE THE WINDS. INCOMING 06Z DATA SUPPORT PREVIOUS SHIFT THINKING OF A SIGNIFICANT WIND EVENT PRIMARILY DURING THE AFTERNOON ESPECIALLY NORTH OF THE CAPE. WE MAY VERY WELL SEE GUSTS IN THE 50 TO 60 MPH RANGE ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH AND OVER THE HILLS...SO WILL NOT ALTER THE CURRENT WIND HEADLINES. THE AFOREMENTIONED JET NOSES INTO OREGON THIS EVENING...WITH A TRAIN OF 1-1.5 INCH PRECIPITABLE WATER EXTENDING DEEP INTO THE TROPICS. PORTIONS OF THIS MOISTURE TAP REPRESENT PRECIPITABLE WATER AMOUNTS IN EXCESS OF 200 PERCENT OF WEEKLY NORMALS. THUS...AS THE JET SAGS SOUTH OVERNIGHT AND THE MOISTURE PLUME FOLLOWS...QPFS WILL BE QUITE GENEROUS...THEREBY EXACERBATING RISES ON AREA RIVERS. SNOW LEVELS WILL ALSO FALL SHARPLY AS THE COLD FRONT SWEEPS ACROSS THE FORECAST AREA THIS EVENING...WITH LEVELS FALLING FROM AROUND 7000 FEET NOW TO AROUND 3000 FEET BY SUNRISE. ALTHOUGH WIDESPREAD HEAVY PRECIPITATION SHOULD EASE BY THEN...SOME ADVISORY CRITERIA SNOW MAY FALL...AT LEAST LOCALLY. WILL ALLOW THE DAY CREW TO ASSESS THAT THREAT. FOR FRIDAY...THE DISTRICT IS POSITIONED UNDERNEATH THE LFQ OF THE JET...AND MID LEVEL LAPSE RATES BECOME INCREASINGLY STEEP. THIS IS AUGMENTED BY SIGNIFICANT UPPER LEVEL LIFT BY FRIDAY EVENING SO HAVE INDICATED A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE WATERS AND ADJACENT COASTAL SECTIONS DURING THIS TIME FRAME. ANOTHER WAVE ARRIVES FRIDAY NIGHT AND SATURDAY...SO WILL CONTINUE THE THREAT FOR RAIN AND LOW (2000 FEET OR BELOW) SNOW LEVELS. THE REGION WILL TRANSITION TOWARDS A DRIER PATTERN EARLY NEXT WEEK...WITH OFFSHORE FLOW AND UPPER LEVEL RIDGING. MODELS SUGGEST A WARM FRONT WILL APPROACH THE ORCA BORDER TUESDAY...SO CAN NOT RULE OUT THE POSSIBILITY OF SOME LIGHT RAIN MAINLY ACROSS THE NORTH. MEDIUM RANGE ENSEMBLES SUGGEST MODERATE SPREAD AMONGST MEMBERS IN THE MID TO LATE WEEK PERIOD...WITH PERHAPS ANOTHER TROUGH REACHING THE PACNW THURSDAY. BURGER && .AVIATION...IFR TO MVFR CONDITIONS WILL MOST LIKELY PERSIST ALONG THE COAST THROUGH MID MORNING. LIFR TO IFR CONDITIONS OVER THE INLAND VALLEYS SHOULD IMPROVE TO VFR OR MVFR THIS AFTERNOON AS SOUTH WIND AND MIXING INCREASES IN ADVANCE OF A COLD FRONT. STRONG WIND SHEAR WILL BE POSSIBLE...ESPECIALLY AROUND KCEC LATE THIS AFTERNOON AS A COLD FRONT MOVES ONTO THE NORTH COAST. DJB && .EKA...WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING...CAZ001 GALE WARNING...PZZ450-470 HAZARDOUS SEAS WARNING...PZZ450>475 SMALL CRAFT ADVISORY FOR WINDS...PZZ455-475 HIGH SURF ADVISORY...CAZ001-CAZ002 WIND ADVISORY...CAZ003 &&
Hazardous weather outlook, Dec 14, 4:01 AM PST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 401 AM PST THU DEC 14 2006 CAZ001-151215- REDWOOD COAST- 401 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING HAS BEEN POSTED. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH CAN BE EXPECTED THIS AFTERNOON AND EVENING. SEE PRODUCT SFONPWEKA OR WWUS76 KEKA FOR DETAILS. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 9 AM PST. SEE PRODUCT SFOCFWEKA OR WHUS46 KEKA FOR DETAILS. THE SMITH RIVER NEAR FORT DICK WILL LIKELY RISE ABOVE MONITOR STAGE LATER TODAY...BUT NO FLOODING IS ANTICIPATED. SEE PRODUCT SFORVSEKA OR FGUS86 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUED HIGH SWELL WILL IMPACT BEACHES AND MAY REQUIRE ADDITIONAL ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-151215- MENDOCINO COAST- 401 AM PST THU DEC 14 2006 .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT THROUGH 9 AM PST. SEE PRODUCT SFOCFWEKA OR WHUS46 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUED HIGH SWELL WILL IMPACT BEACHES AND MAY REQUIRE ADDITIONAL ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. CAZ003-151215- NORTH COAST INTERIOR- 401 AM PST THU DEC 14 2006 .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED. SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OVER THE RIDGES ARE EXPECTED THIS AFTERNOON AND EVENING. SEE PRODUCT SFONPWEKA OR WWUS76 KEKA FOR DETAILS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET BY SUNRISE...WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE BY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW LEVELS WILL DROP TO AROUND 2000 FEET...WITH SEVERAL INCHES OF SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. CAZ004-076-151215- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 401 AM PST THU DEC 14 2006 .DAY ONE...TODAY AND TONIGHT SNOW LEVELS WILL FALL TO AROUND 3000 FEET BY SUNRISE...WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE BY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW LEVELS WILL DROP TO AROUND 2000 FEET...WITH SEVERAL INCHES OF SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. MAB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:28 PM PST | High Surf Warning | EKA | 9 hr | |
| Dec 14, 10:23 AM PST | High Surf Advisory | EKA | 42 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.